Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 37, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 14, 2020, 11:02 PM CDT for Cedar County, Missouri. It took effect at Mar 14, 2020, 11:56 PM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2020, 11:02 PM CDT (04:02 UTC)
- In effect from
- Mar 14, 2020, 11:56 PM CDT
- Expired
- Mar 15, 2020, 7:15 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cedar County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
091
WGUS43 KSGF 150402
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1102 PM CDT Sat Mar 14 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Sac River near Caplinger Mills affecting Cedar County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Stay tuned to NOAA Weather Radio for later statements or possible
warnings.
&&
MOC039-151602-
/O.NEW.KSGF.FL.W.0037.200315T0456Z-200316T0615Z/
/CMZM7.1.ER.200315T0456Z.200315T0600Z.200315T0615Z.NO/
1102 PM CDT Sat Mar 14 2020
The National Weather Service in Springfield has issued a
* Flood Warning for
The Sac River near Caplinger Mills.
* From this evening to late Sunday night.
* At 10:45 PM Saturday The stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will rise to near 16.1 feet around midnight.
Additional details will be available later this morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
* Flood History...This crest compares to a previous crest of 16.1 feet
on Apr 22 2017.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Sac River Basin
Caplinger Mills 16 15.9 Sat 11 PM 13.8 13.9 13.6
&&
LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
3772 9377 3773 9380 3779 9382 3781 9385
3785 9384
$$1 follow-up statement
090
WGUS83 KSGF 151215
FLSSGF
Flood Statement
National Weather Service Springfield MO
715 AM CDT Sun Mar 15 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Sac River near Caplinger Mills affecting Cedar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-151245-
/O.CAN.KSGF.FL.W.0037.000000T0000Z-200316T0615Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
715 AM CDT Sun Mar 15 2020
The Flood Warning has been cancelled for:
The Sac River near Caplinger Mills.
* At 6:45 AM Sunday The stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 15.9 feet. The
river will fall to 13.8 feet by .
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Sac River Basin
Caplinger Mills 16 15.2 Sun 07 AM 13.8 13.9 13.6
&&
LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
3772 9377 3773 9380 3779 9382 3781 9385
3785 9384
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:27 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 14, 6:27 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Springfield MO 627 PM CDT Sat Mar 14 2020 ...00Z AVIATION UPDATE... .SHORT TERM...(This evening through Sunday) Issued at 205 PM CDT Sat Mar 14 2020 Organized rain showers are quickly coming to an end this afternoon across south-central Missouri as short wave energy and an upper level jet streak shift east into the Mid-Mississippi Valley. We may still continue to see isolated to scattered showers into early this evening as a 850 mb front moves southeast into southern Missouri. We are then mainly looking at dry and cloudy conditions from later tonight into Sunday. There may be some potential for patchy drizzle given near saturation in the lowest 1 to 1.5 km of the atmosphere. However, we are not seeing any areas of focused ascent at this time. We have gone fairly close to the model blend for lows tonight with most areas falling into the middle or upper 30s. While Sunday looks dry, most locations will hang onto cloud cover for most of the day. For this reason, we have gone on the cooler side of guidance for expected high temperatures. Highs should range from the middle to upper 40s. Lower 50s will be possible if any areas can manage to see a few hours of sun. .LONG TERM...(Sunday Night through Saturday) Issued at 205 PM CDT Sat Mar 14 2020 The next in a series of systems will impact the region from later Sunday night into Monday. Models are consistent in depicting low- level isentropic upglide developing beneath the right-entrance region of a strengthening upper level jet streak. We should therefore see more showers and perhaps some isolated thunderstorms across the region during this time period. We may again see a brief dry period from later Monday night into Tuesday before the next system arrives for Tuesday night and Wednesday. By that time, global models depict a deepening southwest flow aloft over the region with a surface warm front lifting north through the area. More showers and thunderstorms are expected along with a return to warmer temperatures. Global models and ensembles then depict a stronger storm system emerging across the region from later Thursday into early Friday. Additional showers and thunderstorms will be possible with this system. This will also be a system to watch for strong to severe thunderstorm potential. With multiple systems expected over the next week, we will certainly have to watch the hydro situation closely. The air mass behind the late week system then looks awfully chilly, especially when compared to the above normal temperatures expected from Tuesday through Thursday. Lows in the 20s appear quite possible as we head into next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 544 PM CDT Sat Mar 14 2020 IFR conditions are expected at the TAF sites through most of the period. Fog will be possible at times overnight. Conditions should begin to improve by Sunday afternoon. Winds will remain out of the northeast around 10 kts. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Burchfield
Hazardous weather outlook, Mar 14, 9:14 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 914 PM CDT Sat Mar 14 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 914 PM CDT Sat Mar 14 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited flooding risk. DISCUSSION... Flooding of some low water crossings will continue overnight, mainly south of Interstate 44. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and isolated thunderstorms are expected from Sunday night into Monday. Additional thunderstorms are then expected from Tuesday night through Thursday. There will be a limited risk for flooding during this stretch. Brisk and gusty winds are expected for next Thursday and Friday as a strong storm system moves through the region. Gusts over 30 mph appear increasingly likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, Mar 14, 6:36 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM FLOOD 1 W POTTERSVILLE 36.69N 92.06W
03/14/2020 HOWELL MO DEPT OF HIGHWAYS
STATE HIGHWAY K IS CLOSED DUE TO FLOODING AT
SPRING CREEK.
&&
MBLocal storm report, Mar 14, 6:40 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 2 ENE GALLOWAY 37.15N 93.20W
03/14/2020 GREENE MO OTHER FEDERAL
THE JAMES RIVER EAST OF SPRINGFIELD HAS
REACHED MINOR FLOOD STAGE, LIKELY FLOODING
PORTIONS OF S FARM ROAD 193.
&&
MBLocal storm report, Mar 14, 6:46 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD 5 NNW ROCKBRIDGE 36.85N 92.46W
03/14/2020 DOUGLAS MO AMATEUR RADIO
COUNTY ROAD 335 IS FLOODED AT BRYANT CREEK.
&&
MBLocal storm report, Mar 14, 7:30 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM FLOOD 2 E ROCKBRIDGE 36.78N 92.37W
03/14/2020 OZARK MO DEPT OF HIGHWAYS
STATE HIGHWAY 95 IS CLOSED DUE TO FLOODING
AT BRYANT CREEK.
&&
MBLocal storm report, Mar 14, 8:41 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM FLOOD 2 WSW BOSTON 37.40N 94.31W
03/14/2020 BARTON MO DEPT OF HIGHWAYS
STATE HIGHWAY 126 IS CLOSED DUE TO FLOODING
AT THE NORTH FORK SPRING RIVER.
&&
MBLocal storm report, Mar 14, 10:07 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 PM CDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLOOD 1 NE SYCAMORE 36.71N 92.27W
03/14/2020 OZARK MO DEPT OF HIGHWAYS
STATE HIGHWAY 181 IS CLOSED DUE TO FLOODING
AT BRYANT CREEK.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:59 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Stone, Webster | 12 hr |
| Mar 14, 9:45 PM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence | 12 hr |
| Mar 14, 10:00 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Ozark, Webster, Wright | 12 hr |
| Mar 14, 11:15 PM CDT | Areal Flood Advisory | SGF | Dent, Howell, Oregon, Shannon, Texas | 11 hr |
| Mar 15, 7:07 AM CDT | River Flood Warning | SGF | Vernon | 24 hr |
| Mar 15, 9:55 AM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Wright | 6 hr |
| Mar 15, 10:13 AM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.